Alert archive / Tennessee / River Flood Warnings in 2008

River Flood Warning 4, NWS Memphis, TN

February 20, 2008Dyer County, Lake County, Lauderdale County, Tennessee; Pemiscot County, Missouri; Mississippi County, Arkansas

NWS Memphis, TN issued this river flood warning at Feb 20, 2008, 12:25 PM CST for Dyer County, Lake County, Lauderdale County, Tennessee; Pemiscot County, Missouri; Mississippi County, Arkansas. It took effect at Feb 24, 2008, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 20, 2008, 12:25 PM CST (18:25 UTC)
In effect from
Feb 24, 2008, 6:00 AM CST
Expired
Feb 22, 2008, 10:37 AM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Caruthersville (CRTM7).

Action stage
29 ft
Minor stage
32 ft
Moderate stage
41 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMEG 201825
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 PM CST WED FEB 20 2008

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE MISSISSIPPI 
RIVER.

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC093-MOC155-TNC045-095-097-210925-
/O.NEW.KMEG.FL.W.0004.080224T1200Z-080224T1800Z/
/CRTM7.1.ER.080224T1200Z.080224T1200Z.080224T1200Z.NO/
1225 PM CST WED FEB 20 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT CARUTHERSVILLE
* UNTIL SUNDAY MORNING
* AT 12 PM WEDNESDAY THE STAGE WAS...30.6 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 32.0 FEET SUNDAY MORNING
* FLOOD STAGE IS 32.0 FEET 
* AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST 
  MISSOURI, AND NORTHEAST ARKANSAS IS AFFECTED

$$
4 follow-up statements
000 
WGUS84 KMEG 210208
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER.
   
THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC093-MOC155-TNC045-095-097-211708-
/O.CON.KMEG.FL.W.0004.080224T1200Z-080224T1800Z/
/CRTM7.1.ER.080224T1200Z.080224T1200Z.080224T1200Z.NO/
808 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CARUTHERSVILLE
* UNTIL SUNDAY MORNING
* AT 07 PM WEDNESDAY THE STAGE WAS 30.8 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 32.0 FEET SUNDAY MORNING
* FLOOD STAGE IS 32.0 FEET
* AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE...SOUTHEAST 
  MISSOURI...AND NORTHEAST ARKANSAS IS AFFECTED.

$$
000 
WGUS84 KMEG 210214
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE.
   
THE NEXT RIVER STATEMENT WILL BE ISSUED CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC093-MOC155-TNC045-095-097-211714-
/O.CON.KMEG.FL.W.0004.080224T1200Z-080224T1800Z/
/CRTM7.1.ER.080224T1200Z.080224T1200Z.080224T1200Z.NO/
814 PM CST WED FEB 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CARUTHERSVILLE
* UNTIL SUNDAY MORNING
* AT 08 PM WEDNESDAY THE STAGE WAS 31.0 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 32.0 FEET SUNDAY MORNING
* FLOOD STAGE IS 32.0 FEET
* AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE...SOUTHEAST 
  MISSOURI...AND NORTHEAST ARKANSAS IS AFFECTED

$$
000 
WGUS84 KMEG 211616
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 AM CST THU FEB 21 2008

THE FLOOD WARNING WILL CONTINUE FOR THE MISSISSIPPI RIVER AT CARUTHERSVILLE MISSOURI.
   
THE NEXT RIVER STATEMENT WILL BE ISSUED NO LATER THAN FRIDAY MORNING. 

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC093-MOC155-TNC045-095-097-211646-
/O.CAN.KMEG.FL.W.0004.000000T0000Z-080224T1800Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CST THU FEB 21 2008

FORECAST INFORMATION FOR
  MISSISSIPPI RIVER AT CARUTHERSVILLE
* AT 9 AM THURSDAY THE STAGE WAS 31.0 FEET 
* NO FLOODING IS CURRENTLY FORECAST BUT THIS MAY BE MODIFIED.
* MAXIMUM FORECAST STAGE AS OF TODAY IS 31.5 FEET BY FRIDAY EVENING
* FLOOD STAGE IS 32.0 FEET
* FORECAST...THE RIVER WILL RISE TO NEAR 31.5 FEET FRIDAY EVENING
* AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, SOUTHEAST 
  MISSOURI, AND NORTHEAST ARKANSAS IS AFFECTED

$$
000 
WGUS84 KMEG 221637
FLSMEG

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CST FRI FEB 22 2008

THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT 
CARUTHERSVILLE MISSOURI.
   
THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDTIONS WARRENT.  

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND 
CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER 
INFORMATION.

ARC093-MOC155-TNC045-095-097-211646-
/O.CAN.KMEG.FL.W.0004.000000T0000Z-080224T1800Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CST FRI FEB 22 2008

FORECAST INFORMATION FOR
  MISSISSIPPI RIVER AT CARUTHERSVILLE
* AT 10 AM FRIDAY THE STAGE WAS 31.4 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 32.0 FEET
* FORECAST...THE RIVER WILL RISE TO NEAR 31.3 FEET LATE THIS 
AFTERNOON
* AT 32.0 FEET...MOST UNPROTECTED FARMLAND IN NORTHWEST TENNESSEE, 
SOUTHEAST MISSOURI, AND NORTHEAST ARKANSAS IS AFFECTED.

$$

MM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 20, 10:07 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 20, 10:07 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1007 AM CST WED FEB 20 2008

.UPDATE...
A COLD FRONT CONTINUES TO PUSH THROUGH THE MID SOUTH THIS MORNING.
AT 16Z THE FRONT WAS LOCATED JUST SOUTH OF A JONESBORO ARK TO
PARIS TN LINE. TEMPERATURES WERE QUICKLY DROPPING INTO THE UPPER
30S ACROSS THE NORTHERN TIER OF THE MID SOUTH AS COLD AIR POURS
INTO THE REGION BEHIND THE FRONT. MADE SOME TWEAKS TO THE
TEMPERATURES TRENDS FOR TODAY AND REMOVED MENTION OF DRIZZLE FOR
THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 334 AM CST WED FEB 20 2008/

REINFORCING COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS MORNING.
BEHIND THE FRONT TEMPERATURES WILL PLUMMET. WOULDN/T BE SURPRISED TO
SEE TEMPERATURES IN THE UPPER 20S ACROSS NORTHERN SECTIONS OF CWA BY
LATER THIS AFTERNOON. MODELS CONTINUE TO INDICATE FRONT COMING
THROUGH CWA DRY. HOWEVER...LOOKING AT CURRENT RADAR IMAGES OUT OF
SGF AND PAH SOME LIGHT PRECIP IS OCCURRING. PRECIP IS MOVING TO THE
EAST-SOUTHEAST AND MAY GRAZE EXTREME NORTHEASTERN COUNTIES OF CWA.
MAY LEAVE A POP FOR THIS AREA AND REMOVE PRECIP ELSEWHERE. QUESTION
WILL BE WHAT THE PRECIP WILL FALL AS. TEMPERATURES ARE CURRENTLY
ABOVE FREEZING IN PARIS AND UNION CITY. SO PRECIP WILL FALL AS LIGHT
RAIN OR DRIZZLE.

BIG WEATHER CONCERN FOR THIS FORECAST PACKAGE IS THE POTENTIAL FOR
AN ICE STORM ACROSS NORTHWESTERN PORTIONS OF THE CWA BEGINNING LATE
TONIGHT. A LOW PRESSURE SYSTEM WILL BEGIN TO DEVELOP OVER TEXAS LATE
TONIGHT SETTING UP AN OVERRUNNING PATTERN OVER THE MIDSOUTH. INITIAL
ROUND OF PRECIP WILL BEGIN TO MOVE INTO THE MIDSOUTH DURING THE
OVERNIGHT HOURS MAINLY AFTER MIDNIGHT. WITH COLD AIR IN
PLACE...PRECIP MAY BEGIN TO FALL IN THE FORM OF FREEZING RAIN FOR
AREAS ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST
TENNESSEE. PRECIP WILL INITIALLY BE LIGHT. HOWEVER BY THURSDAY PRECIP
INTENSITY WILL BEGIN TO INCREASE OVER THE AREA. EXPECT MOST
LOCATIONS WILL HAVE WARMED ABOVE FREEZING BY THIS POINT THUS PRECIP
WILL CHANGE OVER TO RAIN. HOWEVER...PORTIONS OF EXTREME NORTHEAST
ARKANSAS WILL LIKELY STAY BELOW FREEZING DURING THE DAY ON THURSDAY
THUS PRECIP WILL REMAIN IN THE FORM OF FREEZING RAIN. THIS MAY BRING
THE POSSIBILITY OF SIGNIFICANT ICE ACCUMULATION FOR THIS AREA.
BETTER CHANCES OF ICE ACCUMULATION WILL COME THURSDAY NIGHT INTO
EARLY FRIDAY AS SECOND ROUND OF PRECIP ASSOCIATED WITH THE SFC LOW
AS IT TRACKS NORTHEASTWARD INTO NORTH MISSISSIPPI. AGAIN PRIMARY
AREA TO SEE THE POTENTIAL FOR THE ICE ACCUMULATION WILL BE EXTREME
NORTHEAST ARKANSAS...THE COUNTIES OF RANDOLPH...LAWRENCE...CLAY AND
GREENE. ELSEWHERE PRECIP WILL LIKELY STAY IN THE FORM OF RAIN DUE TO
THE PROXIMITY OF THE SFC LOW AND WARMER AIR MOVING INTO THE AREA. AT
THIS TIME WILL ISSUE A WINTER STORM WATCH FOR THE COUNTIES OF
RANDOLPH...LAWRENCE...CLAY AND GREENE COUNTIES FOR THE POSSIBILITY
OF RECEIVING A QUARTER OF AN INCH OR MORE ICE ACCUMULATION FROM LATE
WEDNESDAY NIGHT THROUGH EARLY FRIDAY. CAN/T RULE OUT THE POTENTIAL
FOR OTHER ADVISORIES THAT MAY BE NEEDED BUT DUE TO THE UNCERTAINTY
OF TEMPERATURES ELSEWHERE IN THE CWA WILL NOT ISSUE ANY AT THIS
POINT.

PRECIP WILL LIKELY COME TO AN END DURING THE DAY ON FRIDAY AS THE
LOW MOVES NORTHEAST INTO THE OHIO VALLEY. THE UPPER LOW WILL THEN
MOVE INTO PORTIONS OF THE MIDSOUTH FRIDAY NIGHT INTO EARLY
SATURDAY AND MAY BRING SOME LIGHT SNOW SHOWERS OR FLURRIES TO THE
AREA. TEMPERATURES WILL REMAIN COLD WITH HIGHS IN THE 40S AND LOWS
IN THE 20S.

HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE WEEKEND INTO EARLY
NEXT WEEK KEEPING COOL BUT MAINLY DRY CONDITIONS AROUND THE CWA. ONE
CAVEAT WILL BE THE POTENTIAL FOR ANOTHER UPPER LOW TO SKIRT EXTREME
NORTHERN PORTIONS OF THE CWA LATE SATURDAY NIGHT INTO SUNDAY. MAY
BRING ANOTHER CHANCE AT SOME PRECIP.

BY MONDAY NIGHT INTO TUESDAY...ANOTHER LOW PRESSURE SYSTEM WILL MOVE
OVER THE MIDSOUTH AND MAY BRING THE POSSIBILITY OF SOME WINTER
WEATHER TO PORTIONS OF THE CWA. WAY TOO EARLY TO PINPOINT AS
TEMPERATURES WILL AGAIN BE BORDER LINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  55  33  42  38 /  10  50  70  80
MKL  51  29  38  38 /  10  50  70  80
JBR  46  26  33  31 /  10  50  70  80
TUP  59  38  52  52 /  10  50  70  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     CLAY-GREENE-LAWRENCE-RANDOLPH.

MO...NONE.
MS...NONE.
TN...NONE.

&&

SJM/KRM
Hazardous weather outlook, Feb 20, 4:21 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CST WED FEB 20 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
421 AM CST WED FEB 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A DEVELOPING LOW PRESSURE SYSTEM OVER TEXAS WILL SPREAD
PRECIPITATION OVER THE MID-SOUTH BEGINNING THIS EVENING. COLD AIR
IN PLACE WITH CAUSE PRECIPITATION TO FALL IN THE FORM OF FREEZING
RAIN PRIMARILY ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. ICE ACCUMULATIONS
AROUND A TENTH OF AN INCH CAN BE EXPECTED OVER PORTIONS OF
NORTHEAST ARKANSAS...ROUGHLY NORTH AND WEST OF A LINE FROM WALNUT
RIDGE TO RECTOR. LIGHT ICE ACCUMULATIONS CAN BE EXPECTED OVER THE
REST OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LOW PRESSURE SYSTEM OVER TEXAS WILL CONTINUE TO TRACK
NORTHEASTWARD DURING THE DAY THURSDAY AND BY THURSDAY NIGHT INTO EARLY
FRIDAY WILL BE LOCATED OVER NORTH MISSISSIPPI. ONGOING
PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO FALL
OVER MUCH OF THE MIDSOUTH. WITH COLD AIR IN PLACE...PRECIPITATION
WILL LIKELY FALL IN THE FORM OF FREEZING RAIN OVER NORTHERN
PORTIONS OF THE MIDSOUTH EARLY THURSDAY MORNING. LIGHT ICE
ACCUMULATIONS MAY OCCUR. HOWEVER...TEMPERATURES WILL WARM BY NOON
THURSDAY ACROSS MUCH OF THE MIDSOUTH TO TURN PRECIPITATION INTO
RAIN. THE EXCEPTION WILL BE EXTREME NORTHEAST ARKANSAS WHERE
PRECIPITATION WILL STAY IN THE FORM OF FREEZING RAIN. SIGNIFICANT
ICE ACCUMULATIONS OF A QUARTER OF AN INCH OR MORE WILL BE POSSIBLE
BY FRIDAY MORNING OVER THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY ICE ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:24 PM CSTFreezing Rain AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more21 hr
Feb 20, 3:24 PM CSTIce Storm WarningMEGDunklin24 hr
Feb 20, 3:49 AM CSTWinter Storm WatchMEGClay, Greene, Lawrence, Randolph12 hr

Nearby

River Flood Warnings in Tennessee, 2008River Flood Warnings in Missouri, 2008River Flood Warnings in Arkansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.